Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 346, NWS North Platte, NE

July 25, 2005Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 25, 2005, 3:39 PM MDT for Garden County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2005, 3:39 PM MDT (21:39 UTC)
Expired
Jul 25, 2005, 4:45 PM MDT
In force
66 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Garden County, NE

The radar

The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-399 J/kg
Mixed-layer LCL
2620 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 252139
SVRLBF
NEC069-252245-
/O.NEW.KLBF.SV.W.0346.050725T2139Z-050725T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM MDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 445 PM MDT

* AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16
  MILES NORTHWEST OF OSHKOSH...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSHKOSH BY 415 PM MDT
  LEWELLEN BY 445 PM MDT

LAT...LON 4167 10259 4125 10258 4126 10208 4154 10200

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 252207
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
508 PM CDT MON JUL 25 2005

NEC069-252245-
/O.CON.KLBF.SV.W.0346.000000T0000Z-050725T2245Z/
GARDEN NE-
408 PM MDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM MDT FOR
SOUTHERN GARDEN COUNTY...

AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 9 MILES WEST OF OSHKOSH...MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSHKOSH BY 440 PM MDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4167 10259 4125 10258 4126 10208 4154 10200

$$

SPRINGER
000 
WWUS53 KLBF 252242
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM CDT MON JUL 25 2005

NEC069-252251-
/O.EXP.KLBF.SV.W.0346.000000T0000Z-050725T2245Z/
GARDEN NE-
441 PM MDT MON JUL 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GARDEN COUNTY EXPIRES
AT 445 PM MDT...

THUNDERSTORMS ARE STILL EXPECTED...BUT THEY ARE NOT EXPECTED TO 
PRODUCE LARGE HAIL OR DAMAGING WIND AT THIS TIME.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4167 10259 4125 10258 4126 10208 4154 10200

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:30 PM MDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 25, 1:30 PM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT MON JUL 25 2005

.DISCUSSION...
    THE SURFACE FRONT WILL PUSH THROUGH CENTRAL AND SOUTHWEST
NEBRASKA BY LATE THIS EVENING. THUNDERSTORMS ARE LIKELY IN CENTRAL
AND SOUTHWEST NEBRASKA, WHILE SCATTERED THUNDERSTORMS CAN BE
EXPECTED IN THE REST OF WESTERN AND NORTH CENTRAL NEBRASKA. STORMS
WILL TAPER OFF IN THE NORTH CENTRAL NEBRASKA AFTER MIDNIGHT.THE
FRONT WILL BE A LITTLE SLOWER CLEARING THE PANHANDLE, SO
THUNDERSTORMS ARE POSSIBLE THROUGH TUESDAY THERE.

    FOR WEDNESDAY THROUGH FRIDAY, TEMPERATURES WILL GRADUALLY WARM,
BUT A RETURN TO 100S IS NOT EXPECTED.
    RETURN FLOW FROM THE TEXAS GULF COAST WILL BEGIN BRINGING
MOISTURE TO THE CENTRAL HIGH PLAINS BY SATURDAY EVENING. WITH
CONVERGENCE ALONG A SURFACE BOUNDARY MOVING INTO WESTERN NEBRASKA
SATURDAY NIGHT, A MENTION OF THUNDERSTORMS MAY BE APPROPRIATE FOR
SATURDAY NIGHT THROUGH MONDAY, AND FAVORING THE DIURNAL PRIME TIMES
OF EVENING AND LATE NIGHT. HOWEVER, CONDENSATION DEFICITS IN THE
LOWER LEVELS ARE EXPECTED TO BE 150-250MB SO, FOR THE TIME BEING,
WE WILL KEEP THE MENTION OUT OF MOST OF THE AREA UNTIL SUNDAY
NIGHT.
&&

.SYNOPSIS...
    ANALYSIS OF 18Z SURFACE DATA SHOWS THE COLD FRONT HAS COME INTO
NORTHERN NEBRASKA TO JUST NORTH OF NORFOLK AND BROKEN BOW AND JUST
SOUTH OF THEDFORD AND CHADRON. THE KLNX WSR-88D SHOWS A LINE OF
THUNDERSTORMS JUST NORTH OF THE APPARENT LOCATION OF THE SURFACE
FRONT. BECAUSE OF CLOUD COVER, THE GOES SOUNDER DERIVED PRODUCT
IMAGERY IS NOT MUCH HELP.
&&

LBF WATCHES/WARNINGS/ADVISORIES...NONE
&&

SPRINGER
Hazardous weather outlook, Jul 25, 2:12 PM MDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 PM CDT MON JUL 25 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-261000-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
312 PM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND OVERNIGHT
THROUGHOUT THE OUTLOOK AREA. MOST THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE...WITH FREQUENT LIGHTNING AND HEAVY RAINFALL THE MAIN
THREATS. A FEW ISOLATED STORMS EAST OF A LINE FROM VALENTINE TO
OGALLALA MAY HAVE THE BEST POTENTIAL TO BECOME SEVERE...WITH LARGE
HAIL AND STRONG WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TOMORROW...ESPECIALLY IN
THE EASTERN PANHANDLE. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE.

JMC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:30 AM MDTSevere Thunderstorm WarningLBFCuster45 min
Jul 25, 8:38 AM MDTSevere Thunderstorm WarningLBFLogan, Thomas58 min
Jul 25, 4:44 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln61 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.